Happy St. Patrick’s day to everyone who’s getting in on those celebrations (or who already got into that the past few days), nothing like some corned beef and cabbage right?
Someone contacted me with regards to their side effects from using Humira and they added some pretty incredible photos that others might be interested in. So, I figured it’s time to bring up this rare, but possible subject once again.
As some of you know, I started this site several years ago and one of the main reasons was to find out if anybody else out there in “Internet Land” could help me understand what was going on with my SUPER strange UC symptoms.
Back in the spring and summer of 2009 when I was introduced to Humira, and shortly thereafter all hell broke loose for me with awful side effects. Luckily for me, the side effects have gone away, but there was a time after stopping which had me real freaked out because my skin was all messed up in many parts of my body. Again, it was awful. And to top it all off, the doctors who I saw from places like Stanford University, UCSF Medical Center in San Francisco, the Mayo Clinic in Arizona and another local spot in Palo Alto, California had no clue as to what was going on. So yeah, I was super pissed and wondering “What the F***?”
So the long story short is that since my original posting back on January 18, 2012 titled “Side Effects of Humira” has turned into one of those postings where folks from around the world have emailed saying things like, “Holy crap Adam, I’ve got the same rash/skin lesions as you”. Or sometimes it is parents messaging me with a similar type of message.
Without delaying any longer, there’s a pretty cool guy who emailed and sent along some pictures of what he’s in the middle of with his Humira side effects. He wanted to share these on the website for others to see. They are not pictures of me, but if this was four years ago they would look almost identical. I really hope he has a similar fate and over time gets all the current skin issues to resolve which I really feel is possible. The different scaring and discoloration on his legs and the fingernails looking cracked and psoriasis like are definitely not uncommon.
To all of you reading this post who have the very rare, and unfortunate fate (like I had) of skin (and maybe even your fingernails) getting some negative influences or side effects from Humira, the good news is YOU ARE NOT ALONE. If you’re wondering about what I did to get rid of the skin issues…I took a ton of prescriptions steroid based creams, tar creams, and probably some others…none of which had any immediate effects and all of which I discontinued using. It’s always hard to say what exactly fixes these sorts of side effects, but for me, I believe getting off the humira, and staying off it was a huge part of my success with overcoming the skin problems. Also, making the diet changes that were necessary to bring my UC under control along with reducing stress and toxic parts of my life I have to assume played a part in getting better as well.
Some of you who may be considering taking Humira to treat your Ulcerative Colitis or anything else for that matter (who doesn’t see the Humira commercials on TV all the time, mainly targeting arthritis folks it seems to me), I’d encourage you to also take a few moments to read another previous post from the site titled: “Psoriasis or Eczema Following Humira and Remicade use for IBD“. That post includes a link to the medical study from Dr. JF Rahier who is a super guy and gave me permission to repost the full PDF file of his study on the site. He is in the middle of more research at the moment, just nothing published yet on this topic.
Thanks again to the brave soul who shared the photos below. I hope that in the not too distant future you will be able to message back that everything has resolved for you.
(Below are the pictures that I was sent (thanks so much for sharing “M”))
I started site and the eNewsletter(you can join that below) shortly after being diagnosed with ulcerative colitis in October of 2008 with severe pancolitis (when my whole colon was inflamed).
For me, it was a very rough start with severe symptoms. Getting bounced from medication to medication was not easy or too helpful. But, I did meet another UC’er, changes several parts of my diet, and of course the rest is history.
Leave a comment, ask a question, take advantage of our past experiences here, use the search boxes, they are your friends to0:)
Remember while using the site that:
UC symptoms and flare ups don’t last forever and no two people are the same.
You cool with that? good!
now get on our newsletter so we don’t forget about you.